U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

My friend has a lot of dandruff, and it looks bad. how can she get rid of it?

2 doctor answers7 doctors weighed in
Dr. Ed Friedlander
Pathology 45 years experience
Manage, not get rid: Seborrhea / dandruff and its relatives are not curable but are easily managed. Ketoconazole shampoo may prove your best friend; alternated with coal tar, selenium, blue drugstore dandruff shampoo, sulfur or whatever works.
Dr. J. Lawrence Dohan
Dermatology 58 years experience
See dermatologist. Might be psoriasis and might not improve much without prescription.
Dec 5, 2016
Dr. Patrick Connerly
A Verified Doctoranswered
Family Medicine 50 years experience
Consider allergy: In addition to Dr F's comments, consider allergy to chemicals in your current shampoo or conditioner. Try using J@J baby shampoo(unscented) and no conditioner for 2 weeks to test for allergy.

Similar questions

A 48-year-old member asked:

What do you suggest if my friend has a lot of dandruff, and it looks bad. how can she get I off?

1 doctor answer1 doctor weighed in
Dr. Ed Friedlander
Pathology 45 years experience
Serious Rx: Blue dandruff shampoo, coal tar, sulfur, ketoconazole and glucocorticoids all play a role in managing what is probably seborrheic dermatitis. A dermatologist can be a guide as well. Best wishes.

Related questions

A 49-year-old member asked:
1 doctor answer1 doctor weighed in
A 52-year-old member asked:
1 doctor answer2 doctors weighed in
A 25-year-old member asked:
2 doctor answers4 doctors weighed in
A 29-year-old female asked:
1 doctor answer2 doctors weighed in
Last updated Dec 7, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.